I am suffering loss of hearing for last many hears. I am not able to hear sounds that are low in intensity. Sometimes I can hear that a word is said but not able to recognize it. Can this be due to side effects of TB medication which I had 20 years ago. If yes, Is this curable?
Like the answers? Chat privately with the doctor of your choice
Ototoxicity or drug induced injury to ear is a well known complication of anti TB drug streptomycin which was commonly used in the past. If your hearing loss started soon after you finished anti tb treatment then surely its secondary to drug streptomycin. If your hearing loss started many years after treatment then its not due to drug and you need to be evaluated for cause and type of hearing loss. Consult nearby ENT specialist for ear examination and audiological evaluation and depending on results of audiological evaluation treatment options will be discussed
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Googling your symptons online?
The internet is not a doctor and neither are you. Chat with a real doctor about your health.